Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

How to get rid of dandruff problem?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hello doctor,

i suffering from dandruff for last few months. Please help me in get of rid of it.
Posted Sat, 16 Feb 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 15 minutes later
Thanks for writing to us.
I would like to know,
if your dandruff is fine powdery or greasy yellow flakes adherent to scalp
If its itchy
Any other areas involved with dryness like eyebrows, eyelids, nasolabial area or area behind ears.
These questions would help me in providing you with an appropriate treatment.
Hoping to hear from you soon. Take care.
Above answer was peer-reviewed by
Follow-up: How to get rid of dandruff problem? 14 minutes later

its not exactly fine powdery, its in minute white and light yellow flakes. not itching. If i do not wash for more than 3 days then i feel little itching or otherwise no itching.

If I touch on scalp, then drandruff falls down.
Answered by Dr. Kalpana Pathak 19 minutes later
You seem to be having mild seborrheic dermatitis. To treat the same follow these suggestions
1) use an antifungal shampoo like nizoral/ triatop/ keraglow AD to wash scalp. Apply it over scalp for 5 minutes then wash off. Use it every alternate days for a month. Once the dandruff subsides, use it once in a week
2) initially to hasten dandruff clearance use a steroid salicylic acid lotion over scalp once in night for a week to 10 days. You may use diprovate s lotion.
3) Do not oil hair much as too much oiling leads to dandruff. Oiling once in a week and washing after two hours of application is okay.
4) do not use very hot water to rinse scalp as hot water dries scalp.

Hope that answers your query. Should there be further query, feel free to write back. I would be happy to assist you. Take care.

P.S. should there be no further query, we may close the discussion.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor